Review: could Levaquin cause Pulmonary embolism?
Summary: Pulmonary embolism is found among people who take Levaquin, especially for people who are female, 30-39 old, have been taking the drug for < 1 month, also take medication Yaz, and have Birth control.
We study 27,835 people who have side effects while taking Levaquin from FDA and social media. Among them, 849 have Pulmonary embolism. Find out below who they are, when they have Pulmonary embolism and more.
You are not alone: join a mobile support group for people who take Levaquin and have Pulmonary embolism >>>
Levaquin has active ingredients of levofloxacin. It is often used in sinusitis. (latest outcomes from 28,780 Levaquin users)
Pulmonary embolism (blockage of the main artery of the lung) has been reported by people with birth control, pain, premenstrual syndrome, acne, high blood pressure. (latest reports from 61,155 Pulmonary embolism patients)
On Jan, 24, 2015: 27,835 people reported to have side effects when taking Levaquin. Among them, 849 people (3.05%) have Pulmonary Embolism.
Time on Levaquin when people have Pulmonary embolism * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Pulmonary embolism||84.44%||8.89%||0.00%||2.22%||0.00%||4.44%||0.00% |
Age of people who have Pulmonary embolism when taking Levaquin * :
|Pulmonary embolism||0.00%||0.00%||4.20%||15.54%||24.46%||18.98%||13.50%||23.31% |
Severity of Pulmonary embolism when taking Levaquin ** :
How people recovered from Pulmonary embolism ** :
Top conditions involved for these people * :
- Contraception (135 people, 15.90%)
- Pain (99 people, 11.66%)
- Premenstrual syndrome (61 people, 7.18%)
- Pneumonia (58 people, 6.83%)
- Nausea (54 people, 6.36%)
Top co-used drugs for these people * :
- Yaz (214 people, 25.21%)
- Yasmin (203 people, 23.91%)
- Zometa (158 people, 18.61%)
- Coumadin (147 people, 17.31%)
- Ambien (145 people, 17.08%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Pulmonary Embolism while taking Levaquin?
You are not alone! Join a mobile support group:
- support group for people who take Levaquin and have Pulmonary Embolism
- support group for people who take Levaquin
- support group for people who have Pulmonary Embolism
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Levaquin, Pulmonary embolism
You may be interested at these reviews (Write a review):
- Acne breakout from anitbiotics
I am taking two antibiotics but I don't know if one or both are causing a major acne breakout..At 45 years old, I rarely got acne but since taking oral antibiotics I had a severe acne breakout mostly on my forehead..what the hell is going on? Why is this happening and what can I do to fix it besides basic acne treatment..Is there a food or different method to reduce the breakouts?
- Levaquin side effects
Prescribed for COPD flare-up, along with a 10 day course of prednisone. On day 5, I experienced extreme irritability. I was imagining what it would be like to shoot my husband. He had kicked me in his sleep and I was very seriously thinking of shooting that foot. I got up and secured the gun. However, the anger stayed with me.
On day 9, my knees were so swollen that I could not bend my legs. It hurt to walk. I could not get up and down without assistance.
3 weeks after discontinuing the medication, I still have tenderness and knee pain. I had to cut my hours at work because of the pain.
- Levaquin toxicity plus alot of cirpro and prednisone (1 response)
Boo, could you email me.. I took a ton of cipro over 25 years with problems and was told I had cfs. I took 42 pills of levaquin with prednisone, it blew me apart like a bomb, for mere bronchitis.. I was electrocuted for 15 months, now my heart pounds non stop, cant move barely, have terrors that surpass any anxiety as it seems to have damaged my cns system. I cannot get any help and pray to die as I cant stay like his.. I will never be able to put into words what this has done to me.. firstname.lastname@example.org.. I cannot process any meds now, my entire system is altered. I was very weak and low functioning when I took these but had a life.. I cannot eat, sleep move and am hysterical most of the time. No doc out of 80 can help me though they see my entire system is damamged and my cns.. I need a miracle.. email@example.com
- Levaquin and confusion symptoms
Confusion. Stopped dosage at day 6 of 7; prescribed 500 mg. 1 daily. I thought the confusion was from the weeks of pretty severe coughing symptoms, associated with the sinusitus - thought maybe from a lack of oxygen from not being able to breathe well for so long. I finally stopped the med. when "dementia-type" symptoms were apparent, night following dose #6, I was having difficulty determining which (of 2) pieces of hardware at our master bathroom sink, was the soap and which was the water (have lived here 15 years). I had been having many occurences of confusion for the majority of the 6 days on Levaquin and had been saying I was often feeling "so confused" for several days but none so apparent as this was. I am a long time mental health counselor and realized this was what I understand dementia symptoms resemble, stopped the med. Had M.D. appt. next day, he agreed stop good idea, put me on prednisone. Did research this morning before beginning prednisone & am not going to take it, due to reading it may increase negative side effects of the Levaquin. I am also e-mailing your website info. to my M.D. as I am also treated for depression and anxiety symptoms and fear symptoms will worsen. This is day 2 off the med., no improvement in confusion symptoms YET, I am hopeful that people wrote in soon after their negative experiences and that the confusion symptoms will resolve (soon.)
- Mirena /pulmonary embolism
Hi , I was on mirena @ six weeks post delivery of my second sons birth in August of 2011. In march of 2013 I felt extremely tired , sluggish , like I was sick . I also was experiencing tachycardia and fever . I went in to docs and he said I had a respiratory infection and sent me home with an inhaler . The next day it just didn't seem right why wasnt I getting any better ? I couldn't take care of my kids , my chest was racing , pushing a shopping cart was like trying to push a car !! I went into the ER thinking maybe I needed done kind of antibiotic nope I was wrong . They quickly hooked me up for EKG monitoring a speedy heart rate of 160 Bpm! Tested lung function , cat scan all to find 3 blood clots in my left lung ;( a 5 day hospital stay rushed by ambulance I must say the care was incredible and triaged very appropriately . They saved my life ! Now my questions ring loud !! Why ??? I was 33 years of age , healthy , low blood pressure , excercised on a regular basis . I smoked occasionally but not daily . I spoke with many docs and none of them felt mirena played a part in clot ! I'm shocked ! Really ? I had the iud removed by my choice not my docs revommendation but just letting all you ladies know that this was my experience and I am very skeptical of the mirena !! It's great not to get pregnant but it's better to be healthy and alive just saying ;) do your research ladies !! ;) I would love to hear from anyone that had similar experiences !!
More reviews for: Levaquin, Pulmonary embolism
Comments from related studies:
From this study (8 hours ago):
Tired, sore, stiff.
From this study (1 week ago):
Sudden extreme muscle pain in back, hip, feels like vice around chest, brain fog
From this study (2 weeks ago):
I am wondering if the mixture of these drugs, originally to treat brain lesion, cause my daughter to almost die????
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.